On Bicomplex Fibonacci Numbers and Their Generalization

  • Serpil HaliciEmail author
Part of the Studies in Systems, Decision and Control book series (SSDC, volume 179)


In this chapter, we consider bicomplex numbers with coefficients from Fibonacci sequence and give some identities. Moreover, we demonstrate the accuracy of such identities by taking advantage of idempotent representations of the bicomplex numbers. And then by this representation, we give some identities containing these numbers. We then make a generalization that includes these new numbers and we call them Horadam bicomplex numbers. Moreover, we obtain the Binet formula and generating function of Horadam bicomplex numbers for the first time. We also obtain two important identities that relate the matrix theory to the second order recurrence relations.


  1. Anastassiu, H.T., Prodromos, E.A., Dimitra, I.K.: Application of bicomplex (quaternion) algebra to fundamental electromagnetics: a lower order alternative to the Helmholtz equation. IEEE Trans. Antennas Propag. 51(8), 2130–2136 (2003)MathSciNetCrossRefGoogle Scholar
  2. Atanassov, K.T., Atanassova, V., Shannon, A.G., Turner, J.C.: New Visual Perspectives on Fibonacci Numbers. World Scientific, Singapore (2002)CrossRefGoogle Scholar
  3. Bagchi, B., Banerjee, A.: Bicomplex hamiltonian systems in quantum mechanics. J. Phys. A: Math. Theor. 48, 50 (2015)MathSciNetCrossRefGoogle Scholar
  4. Cockle, J., Davies, T.S.: On certain functions resembling quaternions, and on a new imaginary in algebra. Philos. Mag. Ser. Taylor & Francis 33(224), 435–439 (1848)Google Scholar
  5. Flaut, C.: Savin, Diana: Quaternion algebras and generalized FibonacciLucas quaternions. Adv. Appl. Clifford Algebras 25(4), 853–862 (2015)MathSciNetCrossRefGoogle Scholar
  6. Halici, S.: On fibonacci quaternions. Adv. Appl. Clifford Algebras 22(2), 321–327 (2012)MathSciNetCrossRefGoogle Scholar
  7. Halici, S.: On complex fibonacci quaternions. Adv. Appl. Clifford Algebras 1–8 (2013)Google Scholar
  8. Hamilton, W.R.: Ii on quaternions; or on a new system of imaginaries in algebra. Philos. Mag. Ser. Taylor & Francis 25(163), 10–13 (1844)Google Scholar
  9. Horadam, A.F.: A generalized Fibonacci sequence. Am. Math. Mon. 68(5), 455–459 (1961)MathSciNetCrossRefGoogle Scholar
  10. Horadam, A.F.: Complex Fibonacci numbers and Fibonacci quaternions. Am. Math. Mon. 70(3), 289–291 (1963)MathSciNetCrossRefGoogle Scholar
  11. Horadam, A.F.: Basic properties of a certain generalized sequence of numbers. Fibonacci Q. 3(3), 161–176 (1965)MathSciNetzbMATHGoogle Scholar
  12. Horadam, A.F.: Special properties of the sequence \(W_n\) (a, b; p, q). Fibonacci Q. 5(5), 424–434 (1967)zbMATHGoogle Scholar
  13. Jrmie, M., Marchildon, L., Rochon, D.: The bicomplex quantum Coulomb potential problem. Canadian J. Phys. 91(12), 1093–1100 (2013)CrossRefGoogle Scholar
  14. Kabadayi, H., Yayli, Y.: Homothetic motions at E\(^{4}\) with bicomplex numbers. Adv. Appl. Clifford Algebras 21(3), 541–546 (2011)MathSciNetCrossRefGoogle Scholar
  15. Koshy, T.: Fibonacci and Lucas Numbers with Applications, vol. 1. Wiley, New Jersey (2001)CrossRefGoogle Scholar
  16. Lavoie, R.G., Louis, M., Rochon, D.: The Bicomplex Quantum Harmonic Oscillator (2010). arXiv:1001.1149
  17. Luna-Elizarraras, M.E., Shapiro, M., Struppa, D.C., Vajiac, A.: Bicomplex numbers and their elementary functions. Cubo (Temuco) 14(2), 61–80 (2012)MathSciNetCrossRefGoogle Scholar
  18. Luna-Elizarraras, M.E., Shapiro, M., Struppa, D.C., Vajiac, A.: Bicomplex Holomorphic Functions: The Algebra. Geometry and Analysis of Bicomplex Numbers, Birkhuser (2015)CrossRefGoogle Scholar
  19. Nurkan, S.K., Guven, I.A.: A Note On Bicomplex Fibonacci and Lucas Numbers (2015). arXiv:1508.03972
  20. Rochon, D., Tremblay, S.: Bicomplex quantum mechanics: I. The generalized Schrdinger equation. Adv. Appl. Clifford Algebras 14(2), 231–248 (2004)MathSciNetCrossRefGoogle Scholar
  21. Rochon, D., Tremblay, S.: Bicomplex quantum mechanics: II. The Hilbert space. Adv. Appl. Clifford Algebras 16(2), 135–157 (2006)MathSciNetCrossRefGoogle Scholar
  22. Savin, D.: About division quaternion algebras and division symbol algebras. Carpathian J. Math. 233–240 (2016)Google Scholar
  23. Segre, C.L.: rappresentazioni reali delle forme complesse a gli enti iperalgebrici. Mathematische Annalen 40, 413–467 (1892)MathSciNetCrossRefGoogle Scholar
  24. Ward J.P.: Quaternions and Cayley Numbers: Algebra and Applications. Mathematics and Its Applications, vol. 403. Kluwer, Dordrecht (1997)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Arts and SciencesPamukkale UniversityDenizliTurkey

Personalised recommendations